Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Experiencing tactile allodynia. No rashes or blisters appeared. Medicine to cure this problem?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
For the past 6 days I have been experiencing tactile allodynia - skin tender to touch over the outer left thigh (like sun burn soreness), crutch (like I am excoriated) and left side of the lower abdomen. I thought I might be developing shingles but no rash or blisters have emerged. Is there a topical medication I can use to to control symptomes?
From my research there appears little can be done. Feeling well otherwise.
Posted Mon, 4 Mar 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 25 minutes later
Thanks for writing to us.
In your case I can think of two possibilities
1) meralgia paresthetica which is basically a nerve compression syndrome and presents itself over outer thighs, buttock etc as a burning,stinging, tingling or numbing pain. It is usually seen in obese, people wearing tight clothes, after some surgery or trauma and in pregnancy.
2) zoster sine herpete that is herpes zoster or shingles without occurrence of rash. It is again characterised by pain only in a particular dermatome or area.

To help you out, I would advise you to
Wear loose clothes
Lose weight if obese
Apply capsaicin cream(zostrix cream) or calamine lotion with menthol or lidocaine cream. These creams give good results in neuropathic pain.
If severe pain try pain killers like Brufen or tramadol or gabapentin.

You may also takea consultation with orthopaedician to rule out meralgia paresthetica.

Hope that answers your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor